May 30, 2012 10:10
Ask a Vet from: Jamie W.
Question: Hey Dr. Domoslai! Ive seen you a few times with my boys (Loki and Buddy) Buddy was there recently for a really really inflamed groin area and eyes with a lot of mucus(not sure if thats what it is). You prescribed him Prednisone 50mg, since I started giving him the 1.5 tablets every 12 hours(for 8 days its instructed) - his belly has SLIGHTLY become less irritated and the sores are starting to go away (he has a cone) but I'm really concerned he is peeing and going poop so much! And drinking water like crazy (he normally has a sip and that's it). When he pee's it isnt just a quick pee either - I counted over 1 minute long pee's each time. Is that normal? Also his eyes they still have quite a bit of mucus - they clear up later in the day but an hour or so after I give him his pills they get mucus in them. any ideas?
Answer: Prednisone causes increased drinking and appetite so increased output expected. Dr. Wayman DVM